Texas, 2004

Hail in Texas, August 11, 2004

August 11, 2004 · NWS CRP · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 11, 2:15 PM CST, 5 hours 10 minutes earlier.

Area forecast discussion, Aug 11, 2:15 PM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
315 PM CDT WED AUG 11 2004

.SHORT-TERM (TONIGHT THROUGH THURSDAY NIGHT)...18Z SPECIAL SOUNDINGS
AND EAST TX PROFILERS SHOWING INCREASINGLY DIFFLUENT UPPER FLOW
AHEAD OF POTENT S/W MOVING ACROSS RED RIVER THIS AFTERNOON.  STRONG
CONVECTION HAS DEVELOPED ALONG UNUSUALLY STRONG COLD FRONT ACROSS NE
TX WHERE TEMPS HAVE REACHED THE MID 90S.  MAIN CONCERN FOR THIS
EVENING WILL BE TIMING OF FRONT AND PRECIP THIS FAR SOUTH.
SCATTERED CONVECTION HAS DEVELOPED ACROSS THE AREA WITH 18Z CRP
SOUNDING STILL SHOWING 2.2 PW AND MODERATE INSTABILITY WITH LITTLE
TO NO CAPPING.  WEAK SEABREEZE HAS ALSO STARTED TO WORK INLAND THIS
AFTERNOON AND MAY HELP INCREASE SFC CONVERGENCE LATER THIS EVENING
AS FRONT APPROACHES.  STRONGEST ACTIVITY SHOULD REMAIN TO THE
NORTHEAST OF THE AREA WHERE BEST UPPER DYNAMICS WILL BE IN PLACE AND
FORCING ALONG FRONT IS OCCURRING DURING PEAK AFTN HEATING...BUT CANT
RULE OUT A SEVERE STORM IN OUR AREA LATE THIS EVENING WITH THE MAIN
THREAT BEING DAMAGING WINDS.  WILL LEAVE MENTION OUT OF THE ZONES
FOR NOW...BUT HAVE UPDATED THE HWO TO HIGHLIGHT THIS POSSIBILITY.
FRONT WILL COME ON THROUGH LATE TONIGHT AND QUICKLY DRY OUT WITH NE
WINDS AND UNSEASONABLY COMFORTABLE CONDITIONS THROUGH THU NIGHT.

&&

.LONG-TERM (FRIDAY THROUGH WEDNESDAY)...THIS FORECAST PACKAGE IS
BASED ON THE ASSUMPTION THAT CHARLEY WILL GO UP INTO THE EASTERN
GULFMEX AND STAYS AWAY FROM THE WESTERN GULF...WHICH ALL MODELS
CONTINUE TO SHOW. DRIER AIR INVADES INTO SOUTH TEXAS BY THE WEEKEND
WITH PWS 1.5 INCHES OR LESS. WILL JUST KEEP A SLIGHT CHANCE FOR
PRECIP ON FRIDAY MORNING FOR THE EXTREME SOUTHERN SECTIONS AND
SOUTHERN GULFMEX (SHOWERS)...WITH A SLIGHT CHANCE LATE OVER THE RIO
GRANDE PLAINS WHERE MOISTURE WILL BE BEST AND THERE IS SOME WEAK
CONVERGENCE/UPSLOPE THOUGH CONFIDENCE IS NOT HIGH JUST YET. UPPER
RIDGE REMAINS AND FORECAST LIS ARE NEUTRAL OR POSITIVE...THUS FEEL
ONLY PLACE FOR PRECIP WILL BE OVER THE SOUTHERN GULFMEX. A VERY
SLIGHT POTENTIAL FOR PRECIP SATURDAY OVER THE RIO GRANDE PLAINS
WHERE 1.5 INCH PWS PROGGED.  HOWEVER...NEW MODEL RUN INDICATES THAT
MOST OF THE Q-CONVERGENCE AND ENERGY REMAIN NORTH OF THE RIO GRANDE
PLAINS SO FOR NOW WILL KEEP THE PRECIPITATION OUT.  DITTO FOR SUNDAY
AS FOR SATURDAY...WITH THE MOST MOISTURE ALONG THE RIO GRANDE PLAINS
AND LIFT NORTH OF THE AREA.  00Z GFSLR WAS WETTER THAN THE PREVIOUS
24 HOUR RUN YESTERDAY AS INDICATED BY MODEL DATA AND MOS.  06Z AND
12Z GFS80 AND NOGAPS/DGEXU CONTINUE WITH RELATIVELY DRY AIRMASS (AT
LEAST NOT AS WET) SO AS A RESULT WILL KEEP THE FORECAST GOING DRY.
LATEST EXTENDED 12Z GFS80 HAS A BIT MORE MOISTURE COMING IN AS
THINGS BECOME MORE SEASONABLE. WILL GO WITH A SLIGHT CHANCE FOR
PRECIP ON WEDNESDAY PLAYING PRETTY MUCH SEA BREEZE CONVECTION.
GIVEN THE GRADIENT OFFSHORE...WILL GO WITH BORDERLINE SCEC
CONDITIONS OVER THE WATERS ALTHOUGH TEMPERATURES WILL NOT DROP THAT
MUCH. RIDGE CONTINUES TO GET RE-ENFORCED OVER THE WEEKEND SO
BORDERLINE SCEC IS FORECAST...PROBABLY WILL LAY MORE BELOW SCEC AT
THIS TIME. SHOULD SEE SOME NICE AND COOL TEMPERATURES FOR THE START
OF THE WEEKEND AND CONTINUING.  HOWEVER...FEEL GFS MOS MAY BE A BIT
TOO COOL GIVEN THE WARM GROUND AND FAIRLY DRY AIRMASS PROGGED TO BE
IN THE AREA.  WILL GO CLOSER TO THE WARMER SIDE OF GUIDANCE FRIDAY
AND WARM THINGS UP A BIT EACH DAY AS THE AIRMASS MODIFIES...HOWEVER
GIVEN THAT THE RIDGE CONTINUES THROUGH THE WEEKEND WILL NOT WARM
THINGS UP TOO QUICK. EXPECT PRETTY MUCH NEAR NORMAL TEMPERATURES BY
WEDNESDAY.  AGAIN...ALL OF THIS FORECAST IS BASED ON THE NOTION THAT
CHARLEY BEHAVES.

&&

.PRELIMINARY POINT TEMPS/POPS...

CORPUS CHRISTI  73 92 70 91 70 / 40 10 00 05 00
VICTORIA        71 91 66 90 66 / 50 10 00 00 00
LAREDO          78 97 76 96 73 / 40 10 00 10 10
ALICE           71 94 68 94 68 / 40 10 00 05 05
ROCKPORT        76 89 72 89 72 / 40 10 00 00 00
COTULLA         71 94 67 94 68 / 40 10 00 05 05

&&

.CRP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

91/JD...SHORT-TERM
86/GW...LONG-TERM
Hazardous weather outlook, Aug 11, 1:30 PM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
230 PM CDT WED AUG 11 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-112300-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
230 PM CDT WED AUG 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TONIGHT

A COLD FRONT WILL CONTINUE TO MOVE SOUTHWARD ACROSS TEXAS THIS
EVENING GENERATING SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE
EVENING AND OVERNIGHT HOURS.  A FEW STORMS COULD BECOME SEVERE LATE
THIS AFTERNOON INTO THE EVENING HOURS WITH DAMAGING WINDS BEING THE
PRIMARY THREAT.  THE THREAT WILL DIMINISH LATE TONIGHT WITH THE
PASSAGE OF THE FRONT.  SOME STORMS WILL ALSO BE SLOW MOVING WITH THE
POTENTIAL FOR LOCALLY HEAVY RAINFALL.  FLOODING OF LOW LYING ROADS
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY. SOME OF
THESE STORMS MAY CONTAIN STRONG GUSTY WINDS AND HEAVY RAINFALL.
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER MAINLY THE
SOUTHERN AND WESTERN SECTIONS FRIDAY AND SATURDAY. HIGH HEAT INDEX
VALUES ARE EXPECTED OVER THE SOUTHERN COASTAL BEND AND THE RIO GRANDE
PLAINS DURING THE LATE AFTERNOON HOURS MONDAY AND TUESDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MJ/WC/91

In the hours before

Special weather statement, Aug 11, 6:51 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
751 PM CDT WED AUG 11 2004

TXZ234-120130-
VICTORIA-
751 PM CDT WED AUG 11 2004

...A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTH ACROSS VICTORIA
COUNTY THROUGH 830 PM CDT...

AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 12 MILES NORTH OF VICTORIA TO NEAR
EDNA MOVING SOUTH AROUND 35 MPH. THIS LINE OF STRONG THUNDERSTORMS
WILL AFFECT NURSERY...INEZ...VICTORIA...TELFERNER...DACOSTA...
PLACEDO AND BLOOMINGTON.

THIS LINE OF STRONG THUNDERSTORMS IS CAPABLE OF PRODUCING WINDS
GUSTING TO 40 TO 50 MPH AS WELL AS FREQUENT LIGHTNING AND HEAVY
RAIN.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

JR

The radar

The Austin/San Antonio radar (KEWX), 126 km away, was scanning. The volume nearest the first event began at 01:24 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Victoria

When
August 11, 7:25 PM CST
Where
Victoria County, Nursery
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
28.917, -97.100

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420774.